Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 2022, 3:38 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2022, 3:38 PM MST (22:38 UTC)
- Expired
- Jul 14, 2022, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:45 PM MST | FLASH FLOOD | 13 Ne Dolan Springs, AZ | NORTH STOCKTON HILL ROAD CLOSED FROM MILE MARKER 36 NORTH TO NORTH PIERCE FERRY ROAD DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3699 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WGUS55 KVEF 142238
FFWVEF
AZC015-150145-
/O.NEW.KVEF.FF.W.0008.220714T2238Z-220715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
338 PM PDT Thu Jul 14 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 645 PM MST.
* At 338 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Northern Kingman, Dolan Springs, Pierce Ferry And Antares Roads,
Packsaddle Campground, Windy Point Campground, Chloride, Grand
Canyon Ranch, Stockton Hill Road, and New Kingman-Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3593 11429 3593 11409 3588 11395 3572 11402
3526 11399 3526 11412 3539 11423 3557 11437
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
663
WGUS75 KVEF 142246
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
346 PM PDT Thu Jul 14 2022
AZC015-150145-
/O.CON.KVEF.FF.W.0008.000000T0000Z-220715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
346 PM MST Thu Jul 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST THIS
EVENING FOR WEST CENTRAL MOHAVE COUNTY...
At 346 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Over 1
inch of rain has fallen. Flash flooding is ongoing or expected to
begin shortly. Area webcams show flooding on Pierce Ferry Road on
the Archibald Wash.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
North Kingman, Dolan Springs, Pierce Ferry And Antares Roads,
Packsaddle Campground, Stockton Hill Road, Windy Point Campground,
Chloride, Grand Canyon Ranch and New Kingman-Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3593 11429 3593 11409 3588 11395 3572 11402
3526 11399 3526 11412 3539 11423 3557 11437
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN592
WGUS75 KVEF 150141
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
641 PM PDT Thu Jul 14 2022
AZC015-150151-
/O.EXP.KVEF.FF.W.0008.000000T0000Z-220715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
641 PM MST Thu Jul 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST THIS EVENING FOR
WEST CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3593 11429 3593 11409 3588 11395 3572 11402
3526 11399 3526 11412 3539 11423 3557 11437
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:23 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 14, 11:23 AM MST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1123 AM PDT Thu Jul 14 2022 .SYNOPSIS...Increased monsoonal activity is anticipated today and Friday as moisture increases across the region. Scattered showers and storms are expected to form each afternoon, bringing the potential for lightning, gusty winds, and locally heavy rainfall. Outside of any precipitation, triple digit heat will persist. && .SHORT TERM...Today and Friday. Moisture continues to increase across the area as southerly flow associated with the Four-Corners high persists. This morning's 12z sounding showed roughly a 0.1" increase in PWAT from yesterday morning. Perhaps more importantly, however, was the increase in low- level moisture and slightly cooler temperatures aloft. This will help foster greater instability across the area, particularly along and south of I-15 where the best moisture should reside. 12z HREF has ensemble mean CAPE values around 500 J/kg, with ensemble max values around 1000 J/kg. Additionally, intense overnight convection over northwest Mexico has produced a subtle upper-level disturbance/MCV-like feature that should move with the mean flow into our area, providing some upper-level support. As a result, today looks to be a fairly active monsoon day, particularly across Mohave, Clark, and Lincoln Counties, though some hi-res guidance suggests San Bernardino and Inyo Counties could get busy as well. Scattered storms should initiate on the higher terrain around noon, before moving off the terrain or producing outflows that begin to trigger new convection in the lower elevations. With DCAPE values around 1200-1500 J/kg, gusty outflow winds will be the primary concern with any storm, though increased low-level moisture will increase the localized heavy rainfall threat. The 12z HREF highlights the McCullough, southern Spring, Hualapai mountain ranges with the highest QPF, with 24-hr localized probability-matched mean values around 0.5"-1.5". Activity should begin to wane around sunset, though outflow boundary interactions may keep some storms going into the night. With moisture forecast to remain in place and the upper-levels largely unchanged, tomorrow is shaping up to be another active day as well. Guidance suggests scattered showers and storms across most of the area, with a shift in the greatest activity in central Nevada. Similar to today, storms will begin in the high terrain during the late morning or early afternoon, with gusty winds and locally heavy rainfall as the primary concerns. Outside of the thunderstorm potential, the heat will persist. With temperatures running several degrees above normal, most locations will top out in the 100s and 110s both afternoons, leading to moderate HeatRisk. .LONG TERM...Saturday through Wednesday. Broad ridge of high pressure to remain in place into early next week, with high center meandering around the Four Corners region. Moisture circulating around the high keeps the potential of isolated to scattered showers and thunderstorms in the forecast through Monday, with potentially less coverage Tuesday and Wednesday. The lack of upper-level forcing means the high terrain will be the areas to watch for initial thunderstorm development. Heat is forecast to persist across the area as well with highs forecast to remain several degrees above average. && .FIRE WEATHER...Main fire weather concerns over the next several days will be the potential for dry lightning. Thunderstorm chances with wetting rain increase for northwest Arizona and southern Nevada. The best chances for dry lightning will be in northern Lincoln County and the Sierra crest where low-levels are drier. Gusty and erratic winds will likely with any storm that develops. With the pattern holding into next week, isolated to scattered showers/storms are expected each afternoon, mainly in the higher terrain of Mohave, Lincoln, and Clark Counties. While the heat will persist, afternoon humidities are forecast to be generally between 15 and 25 percent. && .AVIATION...For Harry Reid...Significant impacts may be possible this afternoon and evening for the Harry Reid terminal as TSRA development could lead to strong outflow winds. After 20Z, VCTS is expected in the high terrain of the Valley, with the highest confidence to the south and east. This would impact approaches, but also could lead to strong outflow winds, potentially up to 40 kts or higher from those directions. Lower confidence on actual RA reaching the terminal, but that is also a possibility along with ceilings falling briefly to 6-7kft. There is a non-zero chance for an airport weather warning as well should winds develop stronger than anticipated. Coverage should subside after 03Z tonight resulting in lighter winds overnight with SCT clouds. Another round of TSRA is possible again tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...An afternoon and evening of monsoonal activity is expected across the region that could impact all regional terminals at some point over the next 12 hours. Included prevailing or TEMPO groups for areas of highest confidence which included KLAS/KVGT/KHND, but VCTS for KDAG/KBIH/KEED/KIFP as well. All sites may require amendments this afternoon and evening as outflow develops and adds confidence to the forecast. Coverage should dissipate after 03Z with another round of storms possible tomorrow as well. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Woods LONG TERM...Pierce AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 14, 1:51 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 24 min |
| Jul 14, 2:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 14, 2:26 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 14, 2:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 14, 2:49 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Jul 14, 3:22 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.